Alert archive / Massachusetts / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Boston/Norton, MA

August 5, 2009Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Aug 5, 2009, 2:44 PM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 2:44 PM EDT (18:44 UTC)
Expired
Aug 5, 2009, 3:19 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:05 PM EDTHEAVY RAIN 2.1Warren, MAWEST WARREN. CONVECTIVE RAIN FELL IN LESS THAN 1 HR... TIME LISTED IS APPROXIMATE ENDING TIME. QUABOUG RIVER NEARBY CONFIRMED WITH A SHARP SHORT TERM RISE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 051844
FFWBOX
MAC013-027-052015-
/O.NEW.KBOX.FF.W.0018.090805T1844Z-090805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

THE HEAVIEST RAINFALL WAS LOCATED BETWEEN WARE...PALMER AND WARREN 
WHERE RADAR WAS ESTIMATING UP TO 2.5 INCHES PER HOUR.  THIS WILL 
RESULT IN RAPID RISES ON SMALL RIVERS AND STREAMS IN THE AREA WITH 
FLASH FLOODING POSSIBLE.

THE WARE RIVER AND QUABOAG RIVER IS SUSCEPTIBLE TO FLASH FLOODING 
FROM THESE STORMS.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF CREEKS
AND SMALL STREAMS. FLOODING OF ROADS AND UNDERPASSES IS ALSO
EXPECTED.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN
BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID
STREAMS OR CREEKS AND HEAD TO HIGHER GROUND IMMEDIATELY.

&&

LAT...LON 4221 7240 4219 7239 4219 7236 4223 7232
      4224 7228 4222 7226 4225 7224 4225 7222
      4228 7221 4231 7202 4209 7204 4210 7247

$$

KJC
1 follow-up statement
000 
WGUS71 KBOX 051919
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT WED AUG 5 2009

MAC013-027-051926-
/O.CAN.KBOX.FF.W.0018.000000T0000Z-090805T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-HAMPDEN MA-
319 PM EDT WED AUG 5 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
HAMPDEN AND WEST CENTRAL WORCESTER COUNTIES...

AT 316 PM...RAINFALL HAS DIMINISHED CONSIDERABLY IN THE WARNED AREA 
AS THE THUNDERSTORMS HAVE WEAKENED.

LAT...LON 4221 7240 4219 7239 4219 7236 4223 7232
      4224 7228 4222 7226 4225 7224 4225 7222
      4228 7221 4231 7202 4209 7204 4210 7247

$$

KJC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:24 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 5, 2:24 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COOL FRONT CROSSING OUR AREA THIS AFTERNOON MAY STALL ACROSS THE
WATERS LATE TONIGHT BEFORE EVENTUALLY MOVING OFFSHORE LATE THU.
DRIER AND COOLER AIR WITH A HIGH PRESSURE MOVES INTO THE MID
ATLANTIC STATES FRI. THIS HIGH PRESSURE WILL BRING SEASONABLY WARM
AND DRY CONDITIONS THROUGH SAT. HEAT AND HUMIDITY IS EXPECTED TO
RETURN FOR A TIME EARLY NEXT WEEK AS A WARM FRONT LIFTS NORTH OF OUR
AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS AND PATCHY FOG CONTINUES TO HANG TOUGH ACROSS CAPE COD AND THE
ISLANDS. EXPECTING PLENTY OF SUNSHINE THIS AFTERNOON ELSEWHERE.
LATEST MESOANALYSIS INDICATE MEAN LAYER CAPE OF 1000-1500 J/KG ACROSS
MOST OF INTERIOR SOUTHERN NEW ENGLAND. WIND SHEAR IS A BIT ON THE
WEAK SIDE FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND...BUT
GETS STRONGER FARTHER NORTH. STILL PLENTY OF ENERGY AVAILABLE FOR
ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE COOL FRONT STALLS IN THE CW LATER TONIGHT AND THEN EDGES OFFSHORE
LATE THU. IN THE STALL PERIOD...A WEAK WAVE OF LOW PRES MAY SLIDE NE
ALONG THE FRONT PRODUCING SHOWERS AND ISO TSTMS...ESPECIALLY SE OF A
BOS-IJD LINE SOMETIME LATER TONIGHT OR THU. MODEL UNCERTAINTY AND
THEREFORE SREF POPS AND GFS MOS TEMPS AND 50 50 NAM/GFS WINDS  WERE
THE BASELINE PREDICTORS. GFS MOSGUIDE FOR SKY. -2SBLI FOR THUNDER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT...ALL MODELS DEVELOP LOW PRESSURE OFF THE COAST
UNDERNEATH THE RIGHT REAR QUADRANT OF A H25 JET STREAK...ALSO AS A
SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS IS FURTHEST NORTH
WITH THIS AREA OF LOW PRESSURE WHILE THE UKMET/NAM SOLUTIONS ARE
WEAKER AND MORE PROGRESSIVE. PREFER THE UKMET/NAM SOLUTIONS AT THIS
TIME AND THEREFORE ADVERTISED SLIGHT CHANCE TO LOW CHANCE POPS ACROSS
THE CAPE AND ISLANDS.

FRIDAY AND SATURDAY...HIGH PRESSURE PREVAILS OVER THE AREA WITH
SEASONABLY MILD AND DRY CONDITIONS EXPECTED. A SHORT WAVE TRACKING
ALONG THE OLD FRONTAL BOUNDARY SATURDAY SHOULD REMAIN SOUTHWEST
OF THE REGION.

SUNDAY AND SUNDAY NIGHT...A WARM FRONT WILL GRADUALLY APPROACH
THE AREA FROM THE SOUTHWEST. HAVE DECIDED TO TREND MAXIMUM
TEMPERATURES DOWN A BIT DURING SUNDAY GIVEN PREVAILING SOUTH TO
SOUTHEAST BOUNDARY LAYER FLOW IN ADVANCE OF THE FRONT. MAINTAINED LOW
CHANCE POPS ACROSS THE INTERIOR WITH SLIGHT CHANCE POPS ELSEWHERE
SUNDAY NIGHT INTO MONDAY MORNING. CONCENTRATED THE HIGHER POPS WHERE
THE BEST ISENTROPIC LIFT IS POSSIBLE NORTH OF THE WARM FRONT.
GENERALLY FOLLOWED THE 00Z ECMWF/18Z HPC SOLUTIONS. THE GFS HAS HAD
A DIFFICULT TIME PINPOINTING THE WARM FRONT WITH SPURIOUS VORTICITY
CENTERS ARRIVING DUE TO CONVECTIVE FEEDBACK ISSUES SO GENERALLY DID
NOT PUT TOO MUCH CREDENCE INTO THE LATEST 00Z RUN.

MONDAY THROUGH TUESDAY...A BRIEF PERIOD OF HOT AND HUMID WEATHER IS
EXPECTED BEFORE A COLD FRONT APPROACHES FROM CANADA. TEMPERATURES
MAY NEED TO BE RAISED A FEW DEGREES ON MONDAY DEPENDING ON THE
ARRIVAL TIME OF THE HOTTEST AIR. STILL A BIT EARLY TO SPECIFY THE
DETAILS.

IF THE 00Z ECMWF VERIFIES WIDESPREAD 90 TO 95 DEGREE TEMPERATURES
COULD OCCUR AWAY FROM THE SOUTH COAST MONDAY. HIGH HUMIDITY COULD
ALSO BRING NEAR HEAT ADVISORY CRITERIA TO THE REGION THAT DAY. WILL
CONTINUE TO MONITOR. STILL ANOTHER VERY WARM AND HUMID DAY EXPECTED
TUESDAY. GIVEN DECENT AGREEMENT AMONGST THE ENSEMBLES REGARDING
HEIGHT FALLS TUESDAY...INCLUDED A LOW CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS AT THAT TIME.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THIS EVENING...IFR STRATUS AND FOG LINGER ACROSS PORTIONS OF CAPE
COD AND THE ISLANDS. VFR ELSEWHERE.

SCT STRONG TSTMS EXPECTED THROUGH 06/03Z...PRIMARILY ACROSS NORTHERN CT...
NORTHERN RI AND MA. MAIN THREAT WILL BE FROM STRONG WIND GUSTS...BUT
COULD ALSO SEE SOME HAIL.

TONIGHT...BECOMING VFR AT MOST LOCATIONS BEHIND A COLD FRONT. IFR
CONDITIONS LIKELY TO CONTINUE VCNTY CAPE COD AND THE ISLANDS UNTIL
LATE TONIGHT.

THU...VFR...EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS.
SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT...VFR.

FRIDAY...VFR. LOCAL SEA BREEZES POSSIBLE. LOCAL IFR CONDITIONS IN FOG
PATCHES ACROSS THE INTERIOR RIVER VALLEYS POSSIBLE FRIDAY NIGHT.

SATURDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG
PATCHES AT NIGHT ALONG THE SOUTH COAST.

SUNDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG PATCHES
IN THE MORNING ALONG THE SOUTH COAST.

&&

.MARINE...
NO HEADLINES. TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH
NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY MID OR LATE
AFTN THUNDERSTORM TODAY...ESPECIALLY EAST MA COAST.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA WITH HIGH PRESSURE DOMINATING
MUCH OF THE TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...DRAG/STRAUSS
Hazardous weather outlook, Aug 5, 7:26 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EDT WED AUG 5 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL PERSIST EARLY THIS MORNING MAINLY NEAR THE
CAPE AND ISLANDS.

SCATTERED STRONG THUNDERSTORMS ARE FORECAST PRIMARILY BETWEEN 2 PM
AND 7 PM...AND MAINLY ALONG AND SOUTH OF THE MASS TURNPIKE. THE
PRIMARY FOCUS IS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS. STORMS ARE LIKELY TO PRODUCE GUSTY WEST TO
NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT LIGHTNING. DAMAGE
FROM WIND OR LIGHTNING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS POSSIBLE TUESDAY.

LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY
NEXT MONDAY AWAY FROM THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-061130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY...ESPECIALLY
SOUTHEAST COASTAL WATERS NEAR NANTUCKET. THUNDERSTORMS PRODUCING
GUSTY WEST WINDS TO 35 KNOTS ARE POSSIBLE BETWEEN 2 PM AND 7 PM IN
PLYMOUTH TO MERRIMACK RIVER NEAR SHORE WATERS INCLUDING BOSTON
HARBOR AS WELL AS THE UPPER PART OF NARRAGANSETT BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY TUESDAY
NIGHT.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 12:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EDT WED AUG 5 2009

MAZ003-004-010-011-051745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
1258 PM EDT WED AUG 5 2009

AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER GRANBY...OR ABOUT 5 MILES NORTH OF CHICOPEE...MOVING EAST AT
25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GRANBY...LUDLOW...BELCHERTOWN...
  PALMER...WARE AND WARREN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 1:26 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT WED AUG 5 2009

MAZ003-004-026-NHZ015-051815-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
126 PM EDT WED AUG 5 2009

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTHEAST OF ATHOL...OR ABOUT 19 MILES WEST OF
FITCHBURG...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PHILLIPSTON...TEMPLETON...
  GARDNER...WESTMINSTER...ASHBURNHAM...FITCHBURG...ASHBY...
  LEOMINSTER...BROOKLINE...TOWNSEND...SHIRLEY AND LUNENBURG.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 1:27 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
127 PM EDT WED AUG 5 2009

MAZ003-004-010>012-051815-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-
127 PM EDT WED AUG 5 2009

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 4 MILES SOUTHEAST OF GRANBY...OR ABOUT 6 MILES NORTHEAST OF
CHICOPEE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...BELCHERTOWN...
  PALMER...WARE...BRIMFIELD...WARREN...WEST BROOKFIELD...NEW
  BRAINTREE...STURBRIDGE...SPENCER...NORTH BROOKFIELD...EAST
  BROOKFIELD...CHARLTON AND BROOKFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 2:08 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT WED AUG 5 2009

CTZ002-003-MAZ011-012-051900-
EASTERN HAMPDEN MA-HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-
208 PM EDT WED AUG 5 2009

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTHEAST OF EAST LONGMEADOW...OR ABOUT 6 MILES SOUTHEAST
OF SPRINGFIELD...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HAMPDEN...MONSON...STAFFORD...
  WALES AND HOLLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester55 min
Aug 5, 2:14 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester75 min
Aug 5, 4:08 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth42 min
Aug 5, 4:13 PM EDTSpecial Marine WarningBOX47 min
Aug 5, 4:57 PM EDTSpecial Marine WarningBOX63 min
Aug 5, 6:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth16 min
Aug 5, 6:23 PM EDTSpecial Marine WarningBOX34 min
Aug 5, 7:08 PM EDTSevere Thunderstorm WarningBOXBristol52 min
Aug 5, 7:10 PM EDTSpecial Marine WarningBOX35 min
Aug 5, 7:17 PM EDTAreal Flood AdvisoryBOXBristol58 min

Nearby

Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.